Texas, 2006

Damaging Wind in Texas, April 29, 2006

April 29, 2006 · NWS LCH · 1 event in 1 county or zone

Several trees and power lines were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Several trees and power lines were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 29, 12:25 PM CST, 20 minutes earlier.

Area forecast discussion, Apr 29, 12:25 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
125 PM CDT SAT APR 29 2006

.UPDATED...UPDATED FORECAST PACKAGE TO REFLECT NEW TORNADO WATCH EFFECTIVE
UNTIL 9 PM FOR ALL OF THE COUNTY WARNING AREA EXCEPT HARDIN AND
TYLER. UPDATED WINDS AS GRADIENT HAS TIGHTNED EVEN MORE.

&&

.AVIATION...MVFR CONDITIONS WILL CONTINUE AHEAD OF THE LINE OF SEVERE
THUNDERSTORMS. HOWEVER...LIFR/IFR CONDITIONS WILL BE ASSOCIATED
WITH THE LINE ITSELF.

&&

.MARINE...EXPECT THUNDERSTORMS TO BEGIN DEVELOPING IN THE COASTAL WATERS
JUST BEFORE NOON AND CONTINUE THROUGH THE NIGHT. A SMALL SCRAFT
ADVISORY IS IN EFFECT FOR GUSTY WINDS AND HIGHER SEAS.

&&

.UPDATED PRELIMINARY POINT TEMPS/POPS...
KLCH  79  63  85  61 / 100  40   0   0
KBPT  80  63  85  62 / 100  20   0   0
KAEX  77  63  84  57 / 100  60   0   0
KLFT  80  65  83  61 / 100  60   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

     TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
     DAVIS...RAPIDES...AND VERNON.

TX...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES: AND
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM.

&&

06

.PREV DISCUSSION... (ISSUED 619 AM CDT SAT APR 29 2006)

DISCUSSION...UPDATED PRODUCTS FOR NEW TORNADO WATCH IN EFFECT
UNTIL 1 PM.

PREV DISCUSSION... (ISSUED 505 AM CDT SAT APR 29 2006)

DISCUSSION...
TORNADO WATCHES ARE POSTED FOR A LINE OF THUNDERSTORMS THAT EXTENDS
THE ENTIRE LENGTH OF TEXAS FROM WEST OF SHREVEPORT SOUTH TO WEST
OF HOUSTON. STORMS ARE MOVING EASTWARD RAPIDLY AT SPEEDS OVER
50 MPH. STORMS WILL MOVE INTO HARDIN COUNTY BEFORE 6 AM WITH THE
LARGER STORMS EXPECTED IN AROUND 7 AM. STORMS MOVE INTO SOUTHWEST
LA AROUND 8:30 AM AND INTO THE LFT/AEX AROUND 930 TO 10 AM. THE
MAIN THREAT WILL BE FROM WINDS AND LARGE HAIL. AN ISOLATED TORNADO
CAN NOT BE RULED OUT AT THIS TIME. THIS LATEST SYSTEM IS EXPECTED
TO BRING MUCH NEEDED RAINFALL TO THE REGION AS WE REMAIN IN A
MODERATE DROUGHT.

LAKE WIND ADVISORY FOR TODAY AS STRONG SOUTHERLY WINDS ARE EXPECTED
AHEAD OF A COOL FRONT.

SHOWERS AND THUNDERSTORMS TO END TONIGHT AS A COOL FRONT FINALLY
MAKES ITS WAY THROUGH THE REGION.

WIDELY SCATTERED TO SCATTERED SHOWERS TO RETURN ON TUESDAY THROUGH
THE REST OF THE WEEK.

AVIATION...
LINE OF STORMS WITH THE PSBLTY THAT SOME MAY BE SEVERE...MAINLY
MVFR WITH IFR IN STORMS TODAY. STRONGEST STORMS TODAY MAINLY IN
THE MORNING HOURS.

K. KUYPER

LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

     TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
     DAVIS...RAPIDES...AND VERNON.

TX...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES: AND
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM.
Hazardous weather outlook, Apr 29, 3:49 AM CST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CDT SAT APR 29 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-301000-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
449 AM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG LINE OF THUNDERSTORMS EXTENDS FROM WEST OF SHREVEPORT TO
WEST OF HOUSTON THIS MORNING WITH TORNADO WATCHES POSTED AT THIS
TIME AS THE LINE MOVES EASTWARD. THERE IS A THREAT THAT SOME OF
THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING
WINDS AND LARGE HAIL. THERE WILL BE A THREAT OF ISOLATED TORNADOS.
STORMS ARE EXPECTED TO END TONIGHT AS A COOL FRONT SLIPS THROUGH
THE REGION.

THERE IS A THREAT FOR SEVERE WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS LOOK TO BE ON TAP FROM TUESDAY ONWARD
INTO NEXT WEEKEND ALTHOUGH WE ARE NOT EXPECTING SEVERE WEATHER
WITH THESE STORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

K. KUYPER

In the hours before

Special weather statement, Apr 29, 9:07 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1007 AM CDT SAT APR 29 2006

LAZ027-030-TXZ180>182-201-291600-
BEAUREGARD-HARDIN-JASPER-NEWTON-TYLER-VERNON-
1007 AM CDT SAT APR 29 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER HARDIN COUNTY...JASPER
COUNTY...NEWTON COUNTY...SOUTHEASTERN TYLER COUNTY...NORTHWESTERN
BEAUREGARD PARISH...VERNON PARISH...

AT 1001 AM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A LINE OF STORMS WITH EXCESSIVE LIGHTNING FROM
NEAR LEESVILLE TO NEAR KOUNTZE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE
KOUNTZE...SILSBEE...KIRBYVILLE...NEWTON...BURKEVILLE...LEESVILLE...
AND DERIDDER.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

05
Local storm report, Apr 29, 10:44 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1144 AM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TORNADO          4 SSW KOUNTZE           30.32N 94.34W
04/29/2006                   HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED POSSIBLE TORNADO
            KNOCKING DOWN TREES ALONG HIGHWAY 326 AT LANGHAM ROAD.

&&

RUA
Local storm report, Apr 29, 10:45 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1145 AM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     HAIL             5 NW THICKET            30.45N 94.69W
04/29/2006  E0.75 INCH       HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED PENNY SIZE HAIL IN
            THE EXTREME NORTHWEST CORNER OF THE COUNTY.

0814 AM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
04/29/2006                   TYLER              TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED TREE DOWN IN
            WOODVILLE.

1055 AM     TORNADO          4 SSW KOUNTZE           30.32N 94.34W
04/29/2006                   HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED POSSIBLE TORNADO
            KNOCKING DOWN TREES ALONG HIGHWAY 326 AT LANGHAM ROAD.

&&

RUA
Local storm report, Apr 29, 12:06 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
106 PM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     NON-TSTM WND DMG WESTLAKE                30.25N 93.26W
04/29/2006                   CALCASIEU          LA   LAW ENFORCEMENT

            CALCASIEU 911 REPORTS POWERLINES DOWN IN THE WESTLAKE AND
            CARLYSS AREA. GRADIENT WIND GUSTS TO 43 MPH REPORTED AT
            KLCH ASOS.

&&

RUA
Local storm report, Apr 29, 12:41 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     TSTM WND DMG     3 E HAMSHIRE            29.86N 94.26W
04/29/2006                   JEFFERSON          TX   PUBLIC

            RICE FARMER REPORTED HIS WIND GAUGE TOPPED OUT AT 50 MPH.
            OLD RICE DRYER WAS WRAPPED AROUND UTILITY POLE. SMALL 3
            FRAME BUILDING WAS MOVED 2 FEET OFF ITS BLOCKS.

&&

RUA
Local storm report, Apr 29, 12:43 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
143 PM CDT SAT APR 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     HAIL             5 NW THICKET            30.45N 94.69W
04/29/2006  E0.75 INCH       HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED PENNY SIZE HAIL IN
            THE EXTREME NORTHWEST CORNER OF THE COUNTY.

0814 AM     TSTM WND DMG     WOODVILLE               30.77N 94.42W
04/29/2006                   TYLER              TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED TREE DOWN IN
            WOODVILLE.

1055 AM     TORNADO          4 SSW KOUNTZE           30.32N 94.34W
04/29/2006                   HARDIN             TX   LAW ENFORCEMENT

            HARDIN COUNTY SHERIFF OFFICE REPORTED POSSIBLE TORNADO
            KNOCKING DOWN TREES ALONG HIGHWAY 326 AT LANGHAM ROAD.

1239 PM     TSTM WND DMG     3 E HAMSHIRE            29.86N 94.26W
04/29/2006                   JEFFERSON          TX   PUBLIC

            RICE FARMER REPORTED HIS WIND GAUGE TOPPED OUT AT 50 MPH.
            OLD RICE DRYER WAS WRAPPED AROUND UTILITY POLE. SMALL 3
            FRAME BUILDING WAS MOVED 2 FEET OFF ITS BLOCKS.

1255 PM     NON-TSTM WND DMG WESTLAKE                30.25N 93.26W
04/29/2006                   CALCASIEU          LA   LAW ENFORCEMENT

            CALCASIEU 911 REPORTS POWERLINES DOWN IN THE WESTLAKE AND
            CARLYSS AREA. GRADIENT WIND GUSTS TO 43 MPH REPORTED AT
            KLCH ASOS.

&&

RUA

The radar

The Lake Charles radar (KLCH), 61 km away, was scanning. The volume nearest the first event began at 18:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orange

When
April 29, 12:45 PM CST
Where
Orange County, 9 mi SW of Orange
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
BROADCAST MEDIA
Coordinates
30.000, -93.833

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499545.